EconPapers    
Economics at your fingertips  
 

Managing spatial linkages and geographic heterogeneity in dynamic models with transboundary pollution

Raouf Boucekkine (), Giorgio Fabbri (), Salvatore Federico and Fausto Gozzi

Journal of Mathematical Economics, 2022, vol. 98, issue C

Abstract: We construct a spatiotemporal frame for the study of spatial economic and ecological patterns generated by transboundary pollution. Space is continuous and polluting emissions originate in the intensity of use of the production input. Pollution flows across locations following a diffusion process. The objective functional of the economy is to set the optimal production policy over time and space to maximize welfare from consumption, taking into account a negative local pollution externality and the diffusive nature of pollution. Our framework allows for space and time dependent preferences and productivity, and does not restrict diffusion speed to be space-independent. Accordingly, we develop a methodology to investigate the environmental and economic implications of spatiotemporal heterogeneity. We propose a method for an analytical characterization of the optimal paths. An application to technological spillovers is proposed for illustration. We focus on the determination of the optimal short-term spatiotemporal dynamics induced by the resulting non-autonomous problems.

Keywords: Transboundary pollution; Spatiotemporal modeling; Geographic heterogeneity; Infinite dimensional optimal control; Optimal spatiotemporal short-term dynamics (search for similar items in EconPapers)
Date: 2022
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406821001403
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Managing spatial linkages and geographic heterogeneity in dynamic models with transboundary pollution (2022) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:98:y:2022:i:c:s0304406821001403

DOI: 10.1016/j.jmateco.2021.102577

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2022-09-25
Handle: RePEc:eee:mateco:v:98:y:2022:i:c:s0304406821001403